Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 248, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 7, 2006, 2:09 PM MDT for Cherry County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2006, 2:09 PM MDT (20:09 UTC)
- Expired
- Sep 7, 2006, 3:00 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 2:30 PM MDT | HAIL 0.75 | 45 S Merriman, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 072009 SVRLBF NEC031-072100- /O.NEW.KLBF.SV.W.0248.060907T2009Z-060907T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 209 PM MDT THU SEP 7 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 300 PM MDT * AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD...OR ABOUT 36 MILES SOUTHEAST OF GORDON...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD BY 235 PM MDT... 9 MILES NORTHWEST OF WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER BY 300 PM MDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4251 10161 4248 10187 4210 10194 4210 10148 $$ JWS
1 follow-up statement
000 WWUS53 KLBF 072035 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT THU SEP 7 2006 NEC031-072100- /O.CON.KLBF.SV.W.0248.000000T0000Z-060907T2100Z/ CHERRY NE- 235 PM MDT THU SEP 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR SOUTHWESTERN CHERRY COUNTY... AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD...OR ABOUT 39 MILES SOUTHEAST OF GORDON...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD BY 240 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4251 10161 4248 10187 4210 10194 4210 10148 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:09 AM MDT, 11 hours earlier.
Area forecast discussion, Sep 7, 3:09 AM MDT, 11 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 AM CDT THU SEP 7 2006 .DISCUSSION... A STRONG COLD FRONT WILL DESCEND UPON THE NORTHERN PLAINS TODAY THEN MAKE WAY INTO THE CENTRAL OVERNIGHT INTO FRIDAY. ECMWF... NOGAPS...AND THE GFS CONTINUE SIMILAR PROJECTIONS WITH BAROTROPIC LOW NORTHEAST OF THE HUDSON BAY...RIDGING ACROSS BRITISH COLUMBIA AND SYSTEM MOVING ONSHORE ACROSS THE PACIFIC NORTHEAST IN THE NEAR TERM. THE UPPER RIDGE REMAINS ANCHORED TODAY THEN IS SEVERLY UNDERCUT AS SHORTWAVE TROUGH MOVES SOUTH THROUGH THE GREAT LAKES AND STRONG SYSTEM DIGS SOUTH ALONG THE WEST COAST TONIGHT THAT WILL FURTHER WEAKEN UPPER RIDGE AS ENERGY MOVES SOUTHEAST IN SPLIT FLOW THAT DEVELOPS ACROSS THE WEST. ATTM SATELLITE IMAGERY SHOWS CLOUD COVERAGE TO THE WEST WITH WEAK WIND FLOW ALOFT TO LIMIT EASTWARD EXTENT TODAY WITH OVERALL PLENTY OF SUNSHINE AND TEMPERATURES BACK INTO THE LOW 80S. THIS AFTERNOON ISOLATED THUNDERSTORMS ARE POSSIBLE AS SURFACE HEATING WILL HELP INCREASE INSTABILITY INTO THE AFTERNOON. STEEPENING H7-5 LAYER LAPSES RATES NEAR 8 DEG/KM ARE SHOWN AS CAP ERODES AND CAPE VALUES RISE BETWEEN 800 TO 1100 J/KG AT PEAK HEATING. MOISTURE IS DRAWN NORTH ON THE HIGH PLAINS BUT DEPTH OF MOISTURE LIKELY TO BE A LIMITING FACTOR FOR POTENTIAL CONVECTION. STORMS THAT MAY FORM SHOULD BE HIGH BASED BEARING A WIND THREAT INTO THE EVENING WITH LOW POPS RETAINED AS SURFACE TROUGH EXTENDS SOUTHWEST. BY MIDNIGHT CAP STRENGTHENS WITH ANY CONVECTION TO DECAY OR DISSIPATE WHILE MOVING SOUTH ACROSS FORECAST AREA. FRIDAY FRONTAL BOUNDARY WILL SLIP SOUTH TO ACROSS NEBRASKA AND BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS AS GOOD FRONTOGENTICAL FORCING OCCURS ACROSS THE NORTH AND UPPER CLOSED OFF LOW MOVES EAST ACROSS COLORADO. COMBINED LIFT AND MOISTURE CONTINUES TO DEEPEN AS BOUNDARY MOVES SLOWLY SOUTH FRIDAY INTO SATURDAY WITH GFS GENERATING QPF WELL INTO TUESDAY IN LATEST RUN. RAISED POPS ACROSS THE SOUTHWEST SATURDAY INTO SUNDAY WITH COOLER TEMPERATURES TO OCCUR AS CLOUDS AND PRECIPITATION MAY LINGER IN CONVERGENT UPSLOPE PATTERN THROUGH NEXT TUESDAY. FOR THE EXTENDED PERIOD LIMITED CHANGES TO DAYS 4 AND 5 AS PATTERN REMAINS UNSETTLED IN THE LONG TERM. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Sep 7, 10:49 AM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1149 AM CDT THU SEP 7 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-081615- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1149 AM CDT THU SEP 7 2006 /1049 AM MDT THU SEP 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. UNSTABLE CONDITIONS AND A WEAK SURFACE TROUGH WILL COMBINE TO PRODUCE ISOLATED THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY EVENING IN WESTERN AND NORTH CENTRAL NEBRASKA. HOWEVER...DUE TO UNFAVORABLE WIND PROFILES AND ONLY MARGINAL INSTABILITY...SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SURFACE FRONT COMBINED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY AND SATURDAY NIGHT IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS BEGINNING LATE FRIDAY AFTERNOON AND CONTINUING THROUGH SATURDAY NIGHT. AS THE FRONT STALLS ON THE CENTRAL PLAINS... THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Local storm report, Sep 7, 2:05 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT THU SEP 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 7 S GORDON 42.71N 102.20W
09/07/2006 E0.88 INCH SHERIDAN NE PUBLIC
HAIL STARTING TO COVER THE GROUND.
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 41 min |
| Sep 7, 2:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Sep 7, 3:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.